# SDR CA010219004

- Difficulty date: December 22, 2000
- Submitted: February 23, 2001
- Operation: General aviation
- Make and model: Piper PA-60-601P
- Aircraft time: 1,625 hours
- Engine: Lyc IO540S1A5
- System (JASC): 7421 · Spark Plug/Igniter
- Part: Spark Plug
- Part number: RHB37E
- Condition: Separated
- Location: Engine
- Stage of operation: IN
- How discovered: V
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

(CAN) THIS ENGINE HAD APPROXIMATELY 16 MINUTES AFTER ENGINE OVERHAUL. THIS WAS ON NR 2 ENGINE THAT THE SPARK PLUG SEPARATED. WE THEN REMOVED ALL SPARK PLUGS IN NR 2 & NR 1 ENGINES AND REPLACED WITH CHAMPION, AND WHEN REMOVING SPARK PLUGS ON NR 1 ENGINE ANOTHER SPARK PLUG CAME VERY CLOSE TO SEPARATE. THE NR 2 ENGINE SPARK PLUG WHEN IT SEPARATED IT DAMAGED THE PITCH CONTROL (MELTED THE OUTER CASING OF IT) AND ALSO BLACKENED 2 IGNITION LEADS AND BLOW A HOLE THRU THE BAFFLE SEAL.
